Changing timing of meds and supplements

Goodmorning everyone. Thought I'd tale my 100mg of Levothyroxine at night as I didn't think it was having enough time to work before I had breakfast and drink in the morning. I took Levo last night before bed so didn't take supplements Vit D and multi vit until this morning without thinking took them on empty stomach. within minutes my palms were itchy and burning gradually quickly spread to face and rest of body by this time I'd eaten porridge and banana . effect is wearing off now although still feel a bit odd..Quite a scary episode so will be more careful and only take supplements after food. don't know yet whether it will be beneficial taking levo at bight. waiting for app for new blood tests as felt really bad lately pins and needles incredible tiredness need to nod of during day not sleeping at night.Feel that the dismal weather is having an effect.Just wondered whether anyone else has had a reaction like this. Edna

6 Replies

oldestnewest
  • Makes me wonder whether something in the supplements is causing a histamine release? Perhaps it has always been happening but has only now become clear?

    Suggest that you make sure you have some anti-histamine tablets on hand. Try taking one to see if it reduces the effect. If so, you have probably shown that is the issue. (Often a good idea to have more than one standard over-the-counter anti-histamine. One might work better than another. An that can change from day to day!)

    Obviously worth separating out the supplements to try identify whether it is only one causing the problem. And look at list of ingredients.

    I would very much wish to know that you had adequate B12.Have you been tested? Do you take any?

    Rod

  • Haven't been tested for B12 although I did take some for a while on recommendation of health shop it was the subligual type can't get this at ordinary health store so havn't got more. have blood tests next week.have told gp about this tiredness which is getting me down hence the blood tests. will remember the anti histamine if it happens again. hopefully not. thanks for your reply. Edna

  • Make sure that you have some anti-histamines to hand. If not, buy some now. Before you need it.

  • Cant comment regarding the reation to the supplements but have just posted this for someone else regarding winter meds. It makes you wonder.

    Mary Shomon: You talk about darkness and shorter days of winter as a stress. It's known that more thyroid hormone is needed by some patients during colder weather. Are there other things you recommend patients do to "winterproof" their metabolism?

    Dr. Ray Peat: Very bright incandescent lights are helpful, because light acts on, and restores, the same mitochondrial enzymes that are governed by the thyroid hormone. In squirrels, hibernation is brought on by the accumulation of unsaturated fats in the tissues, suppressing respiration and stimulating increased serotonin production. In humans, winter sickness is intensified by those same antithyroid substances, so it's important to limit consumption of unsaturated fats and tryptophan (which is the source of serotonin). When a person is using a thyroid supplement, it's common to need four times as much in December as in July.

    --------------------------------------------

    Rod also posted a brilliant link and in it was a study of "morning v nightime dosing" which might be worth a look.

    ncbi.nlm.nih.gov/pubmed/172...

    Moggie x

  • I can't comment on the reaction your supplements caused you as I haven't taken mine yet.

    I also decided to take my thyroxine in the evening and did so last night (snap!)

    Normally I feel rather yuk in the mornings, can't explain the feeling but it's not nice and will disappear once I've taken meds and then I forget it.

    This morning...what a difference. I felt completely normal! I could have my breakfast without worrying about the time. I will take my supplements gradually during the day ( I do that as I feel that's they way I would get nutrition in food...not all in one lump)

    It might just be a one off but I am very hopeful.

  • thanks I haven't taken supplementa this morning but I think I am better taking levo in evening.early days yet. hope it works for you

You may also like...